question-icon

Suggest treatment for pinched nerve in the back

default
Posted on Wed, 28 Sep 2016
Question: I was prescribed Gabapentin 300mg for a pinched nerve in my back. After taking this medication for a little over a week, I started experiencing lower stomach pain, tiredness, and a feeling that I did not belong in my own skin. I stopped taking it and started having symptoms of extreme nausea, stomach upset and pain, and tiredness. Are these symptoms of withdrawal and if so, how long will they last? This has been going on for the last six days and I am beginning to get worried that something seriously may be wrong. Thank you.
doctor
Answered by Dr. Alexander H. Sheppe (3 hours later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

What you are experiencing is likely an adverse reaction to gabapentin, rather than withdrawal. Gabapentin does not have a known withdrawal phenomenon, but it does cause GI symptoms and other odd experiential symptoms in some people. The fact that this has lasted 6 days is not unusual. If you are still having these symptoms after 2 weeks, I would suspect something else is going on and get a checkup from a primary care doctor or neurologist.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2238 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for pinched nerve in the back

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. What you are experiencing is likely an adverse reaction to gabapentin, rather than withdrawal. Gabapentin does not have a known withdrawal phenomenon, but it does cause GI symptoms and other odd experiential symptoms in some people. The fact that this has lasted 6 days is not unusual. If you are still having these symptoms after 2 weeks, I would suspect something else is going on and get a checkup from a primary care doctor or neurologist. Please remember to rate and close this answer thread when you are finished and satisfied. In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers